Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 141, NWS Atlanta, GA

June 30, 20148 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2014, 1:15 PM EDT for 8 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 1:15 PM EDT (17:15 UTC)
Expired
Jun 30, 2014, 2:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:24 PM EDTTSTM WND DMGJonesboro, GACLAYTON COUNTY 911 REPORTED DOWN POWER LINES ON WILSON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS52 KFFC 301715
SVRFFC
GAC063-089-113-121-151-217-247-255-301800-
/O.NEW.KFFC.SV.W.0141.140630T1715Z-140630T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  EASTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
  HENRY COUNTY IN NORTH CENTRAL GEORGIA
  WEST CENTRAL NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 200 PM EDT

* AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  AVONDALE ESTATES TO LAKE CITY TO RIVERDALE...MOVING SOUTHEAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORROW...LITHONIA...JONESBORO...FAYETTEVILLE...STOCKBRIDGE...
  LOVEJOY...WOOLSEY...HAMPTON...SUNNY SIDE...MCDONOUGH AND LOCUST
  GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3372 8409 3353 8391 3337 8401 3324 8420
      3331 8448 3345 8452 3362 8449 3371 8439
      3382 8425
TIME...MOT...LOC 1715Z 334DEG 26KT 3369 8424 3360 8431
          3355 8442

$$
2 follow-up statements
120 
WWUS52 KFFC 301740
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT MON JUN 30 2014

GAC121-301750-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
FULTON GA-
140 PM EDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY IS
CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3370 8408 3353 8391 3337 8401 3324 8420
      3331 8448 3345 8452 3352 8451 3354 8441
      3363 8430 3370 8420
TIME...MOT...LOC 1740Z 330DEG 21KT 3357 8416 3348 8423
          3343 8434

$$

GAC063-089-113-151-217-247-255-301800-
/O.CON.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
SPALDING GA-ROCKDALE GA-NEWTON GA-DEKALB GA-FAYETTE GA-HENRY GA-
CLAYTON GA-
140 PM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CLAYTON...HENRY...EASTERN FAYETTE...SOUTHEASTERN DEKALB...WEST
CENTRAL NEWTON...SOUTHWESTERN ROCKDALE AND NORTHERN SPALDING
COUNTIES...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHARDSON PARK TO EAGLES LANDING TO BONANZA..MOVING
SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOLSEY...FLIPPEN...ATLANTA MOTOR SPEEDWAY...LAKE HORTON...
KELLEYTOWN...HAMPTON...MAGNET...BIRDIE...MCDONOUGH...OAK HILL...
BLACKSVILLE...SUNNY SIDE...WALKER MILL...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...OLA...LUELLA AND LOCUST GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3370 8408 3353 8391 3337 8401 3324 8420
      3331 8448 3345 8452 3352 8451 3354 8441
      3363 8430 3370 8420
TIME...MOT...LOC 1740Z 330DEG 21KT 3357 8416 3348 8423
          3343 8434

$$
026 
WWUS52 KFFC 301752
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON JUN 30 2014

GAC089-247-301802-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
ROCKDALE GA-DEKALB GA-
152 PM EDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB AND
SOUTHERN ROCKDALE COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3343 8450 3344 8442 3347 8434 3351 8422
      3352 8415 3352 8405 3353 8391 3337 8401
      3324 8420 3331 8448
TIME...MOT...LOC 1752Z 330DEG 21KT 3351 8412 3342 8419
          3337 8430

$$

GAC063-113-151-217-255-301800-
/O.CON.KFFC.SV.W.0141.000000T0000Z-140630T1800Z/
SPALDING GA-NEWTON GA-FAYETTE GA-HENRY GA-CLAYTON GA-
152 PM EDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHEASTERN CLAYTON...HENRY...EAST CENTRAL FAYETTE...WEST
CENTRAL NEWTON AND NORTHERN SPALDING COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLIPPEN TO ATLANTA MOTOR SPEEDWAY..MOVING SOUTHEAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCDONOUGH...BIRDIE...BLACKSVILLE...SUNNY SIDE...WALKER MILL...
EXPERIMENT...HIGHLAND MILLS...TOWALAGA...OLA...LUELLA AND LOCUST
GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3343 8450 3344 8442 3347 8434 3351 8422
      3352 8415 3352 8405 3353 8391 3337 8401
      3324 8420 3331 8448
TIME...MOT...LOC 1752Z 330DEG 21KT 3351 8412 3342 8419
          3337 8430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:12 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 11:12 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 AM EDT MON JUN 30 2014

.UPDATE...
RAIN CONTINUES ACROSS THE NORTHERN PORTION OF THE STATE WITH
LIMITED LIGHTNING ACTIVITY. HRRR HAS BEEN HANDLING THIS ACTIVITY
THE BEST IN TERMS OF LOCATION AND THUS NEAR TERM FORECAST UPDATES
WERE TO TREND THE POPS TOWARDS THE HRRR. HAVE INCREASED
SIGNIFICANTLY THE POPS ACROSS NORTH GEORGIA THROUGHOUT THE MORNING
AND INTO THE AFTERNOON. ALSO HAVE INCREASED POPS 10-20 PERCENT
ACROSS MANY AREAS IN CENTRAL GA.

HEAVY RAIN REMAINS THE MAIN CONCERN ESPECIALLY ACROSS NORTH
GEORGIA WITH MULTIPLE ROUNDS OF RAIN OVER A FEW DAYS AND LONG
PERIODS OF RAIN THIS MORNING. STILL AGREE WITH THE POTENTIAL OF
STRONG TO A FEW SEVERE STORMS TODAY.

&&

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED 339 PM EDT MON JUN 30 2014/
LINE OF WEAKENING CONVECTION ASSOCIATED WITH A MODERATE SHORT
WAVE RIDING OVER THE TOP OF THE WEAK UPPER RIDGE IS EXPECTED TO
CONTINUE WEAKENING AS IT SWEEPS ACROSS NORTH GEORGIA THROUGH THE
EARLY MORNING HOURS. THE SYNOPTIC SETUP TODAY REMAINS VERY SIMILAR
TO YESTERDAY WITH GEORGIA ON THE PERIPHERY OF THE WEAK UPPER RIDGE
AND A MODERATE SHORT WAVE RIDING OVER THE TOP ACROSS NORTH AND
EAST GEORGIA. I HAVE CONCENTRATED MY BETTER POPS ACROSS THAT AREA
THIS AFTERNOON BUT HAVE KEPT THE PERCENTAGES LIMITED TO THE MID TO
HIGH CHANCE RANGE FOR NOW. HAD A FEW STORMS REACH THE STRONG TO
MARGINALLY SEVERE LEVEL YESTERDAY AND CANNOT RULE OUT THE SAME
THIS AFTERNOON INTO THE EARLY EVENING...HOWEVER I DO NOT EXPECT
WIDESPREAD SEVERE THUNDERSTORMS. AMPLE PRECIP WATER WILL MAKE
HEAVY RAIN/MINOR FLOODING A POSSIBILITY AGAIN AS WELL. MODELS
CONTINUE TO SHOW THE SLOW...GRADUAL WEAKENING OF THE UPPER RIDGE
INTO TUESDAY... HOWEVER ALL ARE SHOWING A LACK OF THE MID/UPPER-
LEVEL SHORT WAVE FORCING THAT WE SAW YESTERDAY AND ANTICIPATE
TODAY...SO I HAVE GONE WITH A GENERAL LESSENING IN CONVECTIVE
COVERAGE.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL
NORMALS...WITH AFTERNOON HIGHS REACHING A FEW DEGREES ABOVE IN MOST
AREAS OUTSIDE OF ANYONE WHO GETS SOME EARLY PRECIPITATION. HEAT
INDEX VALUES ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS...BUT ARE
LIKELY TO APPROACH 100-102 ACROSS OUR CENTRAL GEORGIA COUNTIES TODAY
AND TUESDAY. AMOUNT OF CLOUD COVER AND CONVECTIVE COVERAGE WILL HAVE
A NOTICEABLE IMPACT ON WHICH AREAS PUSH THE 100 DEGREE HEAT INDEX
LINE EACH AFTERNOON AND BOTH ARE EXPECTED TO BE SOMEWHAT VARIABLE
TODAY BUT LESS ON TUESDAY.

20

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED 339 PM EDT MON JUN 30 2014/
LONG RANGE MODELS CONTINUE TO SHOW HIGH PRESSURE WEAKENING ITS
GRIP TUESDAY NIGHT AND WEDNESDAY AS A LONG WAVE TROUGH DEEPENS
ACROSS THE MS VALLEY REGION. THIS SYSTEM PUSHES A COLD FRONT INTO
THE OHIO AND UPPER TN VALLEY REGIONS BY WEDNESDAY NIGHT. AT THIS
SAME TIME... THE GFS AND ECMWF ARE SHOWING A LOW PRESSURE SYSTEM
ALONG THE EAST CENTRAL FLORIDA COAST TUESDAY NIGHT... AND DRIFTING
IT NORTHWARD TO JUST OFF THE GEORGIA COAST ON WEDNESDAY AND
WEDNESDAY NIGHT. MODELS SHOW FAIRLY GOOD AGREEMENT WITH THE LONG
WAVE TROUGH PUSHING EASTWARD AND PUSHING A COLD FRONT INTO THE
LOWER TN VALLEY ON THURSDAY... WHILE IT ALSO SERVES TO LIFT THE
LOW PRESSURE SYSTEM NORTHEASTWARD AND ALONG THE SOUTH AND NORTH
CAROLINA COASTS ON THURSDAY AND THURSDAY NIGHT. BY FRIDAY... BOTH
MODELS SHOW THE FRONT PUSHING INTO SOUTH GA WITH DRY HIGH PRESSURE
BUILDING IN OVER THE FORECAST AREA BY FRIDAY AFTERNOON. AT THIS
SAME TIME... THE SURFACE LOW OFF THE CAROLINAS LIFTS NORTHEASTWARD
AND TRACKS ALONG THE EAST CENTRAL AND NORTHEAST ATLANTIC COASTAL
AREAS THROUGH SATURDAY...THEN DRIFTING FURTHER OUT TO SEA SATURDAY
NIGHT AND SUNDAY. THIS LOW PRESSURE SYSTEM WILL HAVE TO BE
MONITORED CLOSELY FOR POTENTIAL TROPICAL DEVELOPMENT WITHIN THE
NEXT 3 TO 5 DAYS.

THE APPROACHING COLD FRONT AND POSITION OF THE SURFACE LOW OFF
THE GA COASTS ON WEDNESDAY...THEN ALONG THE CAROLINAS ON THURSDAY
WILL WARRANT A CHANCE POPS FOR MOST AREAS ON WEDNESDAY AND THURSDAY.
THEN AS THE COLD FRONT PUSHES SOUTH ON FRIDAY... EXPECT ADDED HIGH
PRESSURE SUBSIDENCE AND DRY AIR TO HOLD POPS DOWN TO ISOLATED
NORTH AND MAYBE LOW SCATTERED CENTRAL FOR FRIDAY AND SATURDAY...
AND POSSIBLY INTO SUNDAY. AS A RESULT... EXPECTING A NICE QUIET
WEATHER PATTERN FOR THE 4TH OF JULY WEEKEND.

AS FOR TEMPS... HAVE LEANED CLOSE TO A MEX/HPC BLEND FOR THROUGH
THE EXTENDED PERIOD...WITH COOLER HIGHS EXPECTED TO FILTER IN OVER
THE AREA FOR FRIDAY AND SATURDAY BEHIND THE FRONT. 39

AVIATION...
12Z UPDATE...
/ISSUED 725 AM EDT MON JUN 30 2014/
ONGOING CONVECTION MOVING ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA IS EXPECTED TO REMAIN GENERALLY NORTH OF THE TAF SITES
THROUGH 18Z...ALTHOUGH AN ISOLATED SHOWER IS NOT IMPOSSIBLE AT ANY
OF THE TAF SITES. OTHERWISE CONVECTIVE ACTIVITY IS EXPECTED TO
BECOME MORE ACTIVE NEAR THE ATLANTA METRO AND ATHENS TAF SITES AFTER
18Z THROUGH 02Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO
PREDOMINATE ACROSS THE FORECAST AREA THROUGH THE MAJORITY OF THE
FORECAST PERIOD OUTSIDE OF CONVECTION. SCATTERED MVFR OR LOWER
VISIBILITIES WILL CONTINUE BETWEEN 12Z AND 14Z IN FOG...MAINLY IN
AREAS THAT SAW HEAVIER RAIN IN THE PAST 24 HOURS. WINDS ARE LIGHT
AND VARIABLE...LESS THAN 5KTS...CURRENTLY BUT WILL BECOME WESTERLY
AND INCREASE TO 5-10KTS BY 15Z AND AFTER.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM TO HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  70  93  73 /  80  40  20  20
ATLANTA         89  72  92  76 /  50  30  20  20
BLAIRSVILLE     84  65  88  69 / 100  40  30  20
CARTERSVILLE    89  68  92  71 /  60  30  20  20
COLUMBUS        93  74  94  76 /  50  20  20  10
GAINESVILLE     88  70  91  74 /  90  40  20  20
MACON           93  70  94  73 /  50  40  20  20
ROME            90  69  92  72 /  70  20  20  10
PEACHTREE CITY  90  67  92  70 /  50  20  20  10
VIDALIA         93  73  94  74 /  50  50  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 30, 7:43 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 AM EDT MON JUN 30 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
743 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY...

DISCUSSION...
AN UPPER DISTURBANCE PUSHING ACROSS THE TENNESSEE VALLEY WILL
PRODUCE NUMEROUS SHOWERS ACROSS MUCH OF NORTH GEORGIA THIS MORNING.
A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS
MORNING.

WEAK DISTURBANCES IN THE WESTERLY FLOW ALOFT WILL CONTINUE TO
INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIR MASS TO PRODUCE
SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA DURING THE
AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE... MAINLY BETWEEN 2 PM AND 10 PM.

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN... STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH
SUNDAY... WITH BEST CHANCES DURING THE AFTERNOON AND EARLY
EVENING HOURS. A FEW STORMS COULD BE STRONG EACH DAY. THE MOST
LIKELY HAZARDS WILL BE GUSTY WINDS... LIGHTNING... LOCALLY HEAVY
RAIN... AND POSSIBLY SOME SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 30, 10:15 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     JEFFERSONVILLE          32.68N  83.34W
06/29/2014                   TWIGGS             GA   911 CALL CENTER

            TWIGGS COUNTY 911 REPORTED THREE TREES FALLEN ONTO
            ROADS...INCLUDING HIGHWAY 80.

&&

EVENT NUMBER FFC1400742

RWILLIS
Special weather statement, Jun 30, 10:20 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 AM EDT MON JUN 30 2014

GAZ004-005-007-301500-
1020 AM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...MURRAY
AND WEST GILMER COUNTIES UNTIL 1100 AM EDT...

AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS FROM JUST NORTH OF DALTON THROUGH CHATSWORTH
TO NEAR CARTERS LAKE...MOVING SOUTHEAST AT 20 MPH.

RAINFALL AMOUNTS UP TO TWO INCHES CAN BE EXPECTED ACROSS
WHITFIELD...MURRAY AND WEST GILMER COUNTIES...INCLUDING AREAS AROUND
CARTERS...RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...
CRANDALL...TAILS CREEK...ROUNDTOP AND MOUNTAINTOWN.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3476 8448 3455 8458 3476 8495 3491 8484
TIME...MOT...LOC 1418Z 271DEG 17KT 3469 8464

16
Local storm report, Jun 30, 10:32 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 NNW MOUNT VERNON      34.80N  85.06W
06/29/2014                   WHITFIELD          GA   911 CALL CENTER

            SEVERAL TREES DOWN ALONG MOUNT VERNON ROAD AND MILL
            LANE ROAD.

&&

EVENT NUMBER FFC1400743

DEESE
Local storm report, Jun 30, 11:05 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 E CALHOUN             34.50N  84.86W
06/29/2014                   GORDON             GA   911 CALL CENTER

            SEVERAL TREES AND POWERLINES WERE REPORTED DOWN ON THE
            EASTERN SIDE OF THE COUNTY.

&&

EVENT NUMBER FFC1400744

DEESE
Special weather statement, Jun 30, 12:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT MON JUN 30 2014

GAZ021-032>034-043>045-301715-
1223 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHEROKEE...
COBB...DEKALB...DOUGLAS...GWINNETT AND FULTON COUNTIES UNTIL 115 PM
EDT...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALPHARETTA TO JIM R MILLER PARK...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHEROKEE...COBB...DEKALB...DOUGLAS...GWINNETT AND FULTON COUNTIES
THROUGH 115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOUNTAIN PARK...MILTON...ROSWELL...ALPHARETTA...DUE WEST...
LOST MOUNTAIN PARK...JIM R MILLER PARK...MOUNT BETHEL...SANDY
PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE...MARIETTA...
MABLETON...AUSTELL AND SANDY SPRINGS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3403 8450 3418 8426 3411 8426 3408 8419
      3406 8415 3405 8411 3407 8412 3407 8410
      3405 8411 3395 8398 3370 8423 3369 8460
      3396 8472
TIME...MOT...LOC 1623Z 324DEG 17KT 3409 8421 3395 8443
          3387 8458
Special weather statement, Jun 30, 12:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1258 PM EDT MON JUN 30 2014

GAZ033-044>046-054-055-057-301745-
1258 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS...
AND FREQUENT CLOUD TO GROUND LIGHTNING IN ROCKDALE...DEKALB...
FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 145 PM EDT...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF GRESHAM PARK TO EAST
POINT...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS ROCKDALE...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HAPEVILLE...EAST POINT...COLLEGE PARK...UNION CITY...
GRESHAM PARK...HARTSFIELD-JACKSON AIRPORT...BELMONT...REDAN...CEDAR
GROVE...FORT GILLEM...FOREST PARK...CONLEY...LITHONIA...SNAPFINGER
AND ELLENWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3370 8423 3381 8412 3380 8410 3362 8398
      3339 8423 3342 8454 3369 8459
TIME...MOT...LOC 1657Z 334DEG 26KT 3382 8427 3372 8436
          3366 8450

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:01 PM EDTSpecial Weather StatementFFCPulaski29 min
Jun 29, 8:33 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 29, 8:48 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 29, 8:53 PM EDTSpecial Weather StatementFFCBaldwin22 min
Jun 29, 9:05 PM EDTSpecial Weather StatementFFCTwiggs25 min
Jun 29, 9:17 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson43 min
Jun 29, 9:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jun 29, 9:42 PM EDTSpecial Weather StatementFFCBleckley, Laurens48 min
Jun 29, 10:00 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Johnson, Laurens, Wilkinson45 min
Jun 30, 12:10 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield50 min
Jun 30, 12:18 AM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Jun 30, 12:37 AM EDTSpecial Weather StatementFFCPaulding, Polk38 min
Jun 30, 12:42 AM EDTSpecial Weather StatementFFCBartow, Gordon78 min
Jun 30, 1:13 AM EDTSpecial Weather StatementFFCFloyd32 min
Jun 30, 1:39 AM EDTSpecial Weather StatementFFCPolk21 min
Jun 30, 2:01 AM EDTSpecial Weather StatementFFCPickens44 min
Jun 30, 9:36 AM EDTSpecial Weather StatementFFCHall24 min
Jun 30, 9:57 AM EDTFlash Flood WarningFFCGilmer6 hr
Jun 30, 10:20 AM EDTSpecial Weather StatementFFCMurray40 min
Jun 30, 12:58 PM EDTSpecial Weather StatementFFCClayton, Rockdale47 min
Jun 30, 1:58 PM EDTSpecial Weather StatementFFCButts32 min
Jun 30, 2:03 PM EDTSpecial Weather StatementFFCSpalding42 min
Jun 30, 2:12 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Newton48 min
Jun 30, 2:58 PM EDTSpecial Weather StatementFFCTwiggs32 min
Jun 30, 3:07 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson23 min
Jun 30, 3:20 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 30, 3:51 PM EDTSpecial Weather StatementFFCBibb, Peach24 min
Jun 30, 3:56 PM EDTSpecial Weather StatementFFCTaylor34 min
Jun 30, 4:00 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Twiggs45 min
Jun 30, 4:13 PM EDTSpecial Weather StatementFFCWilkinson32 min
Jun 30, 4:26 PM EDTSpecial Weather StatementFFCTwiggs34 min
Jun 30, 4:43 PM EDTSpecial Weather StatementFFCLaurens32 min
Jun 30, 5:03 PM EDTSpecial Weather StatementFFCPulaski27 min
Jun 30, 5:16 PM EDTSpecial Weather StatementFFCMuscogee29 min
Jun 30, 5:29 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee46 min
Jun 30, 5:36 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski, Telfair, Wilcox39 min
Jun 30, 6:15 PM EDTSpecial Weather StatementFFCStewart30 min
Jun 30, 6:38 PM EDTSpecial Weather StatementFFCCrisp22 min
Jun 30, 7:08 PM EDTSpecial Weather StatementFFCCrisp37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.